Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 13, NWS Raleigh, NC

April 15, 2018Alamance County, Chatham County, Orange County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 15, 2018, 5:25 PM EDT for Alamance County, Chatham County, Orange County, North Carolina. It was in force for 65 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2018, 5:25 PM EDT (21:25 UTC)
Expired
Apr 15, 2018, 6:30 PM EDT
In force
65 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alamance County, NC, Chatham County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 59 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 5:36 PM EDTTSTM WND DMGSiler City, NCTREES AND POWER LINES WERE REPORTED DOWN IN SILER CITY, NC.
Apr 15, 5:40 PM EDTTSTM WND GST 451 Nne Alamance, NC45 MPH WIND GUST REPORTED AT KBUY.
Apr 15, 5:46 PM EDTTSTM WND DMG1 Nne Burlington, NCNUMEROUS TREES AND POWER LINES WERE REPORTED DOWN THROUGHOUT THE COUNTY.
Apr 15, 6:15 PM EDTTSTM WND DMG1 E Pittsboro, NCTREE DOWN ON THOMPSON AVENUE.
Apr 15, 6:15 PM EDTTSTM WND DMG4 Wnw Schley, NCONE TREE WAS REPORTED DOWN AT NC HIGHWAY 86 AND CARR STORE ROAD.
Apr 15, 6:20 PM EDTTSTM WND DMG5 Nne Cumnock, NCTREE DOWN ON RIVER FORKS DRIVE NEAR NC087.
Apr 15, 6:25 PM EDTTSTM WND DMGCarrboro, NCTREE DOWN IN THE ROAD ON ON WEST POPLAR ROAD.
Apr 15, 6:40 PM EDTTSTM WND DMG2 E Jordan Lake, NCTREE DOWN ON FARRINGTON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 3:02 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

057 
WUUS52 KRAH 152125
SVRRAH
NCC001-037-135-152230-
/O.NEW.KRAH.SV.W.0013.180415T2125Z-180415T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
525 PM EDT SUN APR 15 2018

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Alamance County in central North Carolina...
  Orange County in central North Carolina...
  Chatham County in central North Carolina...

* Until 630 PM EDT

* At 524 PM EDT, severe thunderstorms were located along a line
  extending from 7 miles southeast of Monroeton to 11 miles east of
  Seagrove, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Chapel Hill, Burlington, Graham, Hillsborough, Pittsboro, Siler
  City, Carrboro, Mebane, Goldston and Elon College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across Guildford and Randolph Counties. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows! 

&&

A tornado watch remains in effect until 1100 PM EDT for central North
Carolina.

LAT...LON 3624 7895 3586 7902 3586 7901 3587 7891
      3561 7899 3558 7892 3552 7897 3555 7903
      3561 7908 3563 7912 3557 7920 3556 7920
      3555 7922 3557 7922 3557 7924 3553 7927
      3556 7929 3552 7935 3552 7956 3625 7953
TIME...MOT...LOC 2124Z 256DEG 25KT 3623 7963 3554 7957 

HAIL...1.00IN
WIND...60MPH
 
$$

Ellis
2 follow-up statements
741 
WWUS52 KRAH 152152
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
552 PM EDT SUN APR 15 2018

NCC001-037-135-152230-
/O.CON.KRAH.SV.W.0013.000000T0000Z-180415T2230Z/
Alamance NC-Orange NC-Chatham NC-
552 PM EDT SUN APR 15 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR ALAMANCE...ORANGE AND CHATHAM COUNTIES...

At 551 PM EDT, severe thunderstorms were located along a line
extending from near Jericho to near Goldston, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Chapel Hill, Burlington, Graham, Hillsborough, Pittsboro, Siler City,
Carrboro, Mebane, Goldston and Elon College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across Guilford and Randolph Counties. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows.
 
&&

A tornado watch remains in effect until 1100 PM EDT for central North
Carolina.

LAT...LON 3624 7895 3586 7902 3586 7901 3587 7891
      3561 7899 3558 7892 3552 7897 3555 7903
      3561 7908 3563 7912 3557 7920 3556 7920
      3555 7922 3557 7922 3557 7924 3553 7927
      3556 7929 3552 7935 3552 7956 3625 7953
TIME...MOT...LOC 2151Z 256DEG 25KT 3627 7942 3558 7937 

HAIL...1.00IN
WIND...60MPH
 
$$

Ellis
083 
WWUS52 KRAH 152215
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
615 PM EDT SUN APR 15 2018

NCC001-037-135-152230-
/O.CON.KRAH.SV.W.0013.000000T0000Z-180415T2230Z/
Alamance NC-Orange NC-Chatham NC-
615 PM EDT SUN APR 15 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EASTERN ALAMANCE...ORANGE AND CHATHAM COUNTIES...

At 614 PM EDT, severe thunderstorms were located along a line
extending from near Hightowers to 6 miles southeast of Pittsboro,
moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Chapel Hill, Graham, Hillsborough, Pittsboro, Carrboro, Mebane,
Goldston, Swepsonville, Crosswinds Boating Center and Carr.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across Alamance and Chatham Counties. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows.
 
&&

A tornado watch remains in effect until 1100 PM EDT for central North
Carolina.

LAT...LON 3624 7895 3586 7902 3586 7901 3587 7891
      3561 7899 3558 7892 3552 7897 3555 7903
      3561 7908 3563 7912 3557 7920 3556 7920
      3555 7922 3557 7922 3557 7924 3553 7927
      3556 7929 3552 7935 3552 7940 3625 7933
TIME...MOT...LOC 2214Z 255DEG 32KT 3632 7917 3563 7913 

HAIL...1.00IN
WIND...60MPH
 
$$

Ellis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:00 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 15, 4:00 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
400 PM EDT Sun Apr 15 2018

.SYNOPSIS...
A strong cold front will move east across the region this evening,
preceded by heavy showers and a few strong to severe thunderstorms.
Dry, cooler, and breezy conditions will follow for Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 320 PM Sunday...

...The risk of severe storms, isolated tornadoes, and locally heavy
downpours continues through this evening...

Strongly forced convection, mostly linear but with scattered leading
discrete cells, will cross the area through this evening, mainly in
the 20z-05z time frame, ahead of a strong cold front attending a
powerful mid level low tracking from S IA across IL/IN through
tonight. Strengthening kinematics will result as the mid level
trough takes on a negative tilt while swinging ENE through the
Carolinas, pushing mid level winds up to 70-80 kts by this evening,
with a 45-55 kt southerly low level jet. Deep layer bulk shear is
already up to 40-60 kts, on its way to 60-80 kts this evening. These
intense kinematics along with 150-200 m height falls will support
vigorous forcing for ascent within deep moisture as PW surges to
around 1.5" ahead of the front.

Temps and dewpoints so far today have overachieved a bit, both
rising slightly higher and faster than earlier anticipated. As a
result, we're seeing moderate instability with SBCAPE already into
the 1000-1500 J/kg range, and this will likely creep upward more as
greater low level warmth and moisture advects in from the S and SSE.
This potential instability along with the high deep layer shear will
support strong to severe storms with damaging winds as a primary
threat, given the intense dynamic forcing for ascent and strong
background wind field. QLCS mesocyclones and isolated tornadoes are
possible as well, with strong line-normal low level winds, a long
curved hodograph, and good probabilities of an STP over 3 according
to the HREF mean. Will watch carefully for any bowing segments,
especially those bowing to the NNE (maximizing the line-normal wind
component), and evidence of rear inflow notches indicative of
possibly tornadogenesis.

Locally heavy rainfall remains a threat over the NW CWA, near the
inflection point of the tilting system, where the deep warm layer
(LCL-0C depth near 4 km) will facilitate warm rain processes. The
potential for training echoes will lead to locally higher amounts,
as the steering wind becomes parallel to the line. Storm total
rainfall is expected to be 2 to 2.5 inches in this area, with
locally higher totals, and with concerns for flooding within the
hilly terrain and urban areas of the Triad, have issued a flash
flood watch through this evening over the NW Piedmont down to
Albemarle.

Precip chances will taper down behind the main band after midnight
from WSW to ENE, although trailing stratiform rain and a few
lightning strikes may linger for a few hours overnight. Will trend
pops down to lower chances, but will keep shower chances going
through the night mainly across the north as waves of mid level DPVA
traverse the base of the negatively tilting trough.

Expect lows from the upper 40s W to upper 50s E. -GIH

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 400 PM Sunday...

The strong mid level low will wobble E then NE over the E Great
Lakes region through Mon/Mon night. The surface front will be moving
well offshore, although surface winds immediately behind it will be
from the WSW, allowing for little in the way of downslope drying as
the intense surface low wraps up over SE Ontario. Periods of mid
level DPVA will continue, with residual moisture through the deep
mixed layer and steep mid level lapse rates of 6-7.5 C/km, resulting
in a risk of isolated to scattered showers, mainly over N sections
from late morning through mid afternoon. Bouts of cloudiness will
result from the passage of vorticity maxima through the trough base,
with the most clouds across the north. Expect highs of 58-64 within
cold air advection. Lows Mon night 35-39, with gradual clearing as
heights rise aloft and drier air surges in. A frost advisory may
need to be considered in some areas, although lower RH values as
well as lingering clouds over N sections overnight may reduce this
threat. -GIH

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 1230 PM Sunday...

Still expecting a quiet long term forecast beginning on Tuesday as
high pressure over the Gulf of Mexico and a northwesterly upper
level flow pattern keep the region dry with a warming trend for the
first half of the work week. Dry weather combined with somewhat
breezy conditions could bring some fire weather concerns to the
area, particularly on Tuesday as min RH values hover around 30
percent with wind gusts near 20 kts. Highs will be in the upper 60s
to low 70s Tuesday but then rising to near 80 degrees on Wednesday.

Thursday a low pressure system will pass well to the north, dragging
a dry cold front through the area and although no precipitation is
expected, temperatures will be cooler, particularly in the Triad
where cooler air will move in prior to peak heating. Temperatures
here will top out in the low 70s with closer to 80 still possible in
the southeast and along the I-95 corridor. That cooler airmass will
continue to filter in for the end of the week, presenting dry
conditions with highs mainly in the 60s both Friday and Saturday.

Models are split on the timing for a system that will make its
approach to central NC sometime early next week. The GFS is much
more progressive with the system, bringing it into the area on
Sunday but the ECMWF solution is much slower, keeping things dry all
the way until Monday night. These details will be ironed out in the
coming days.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 125 PM Sunday...

Adverse aviation conditions are imminent across central NC, lasting
from mid afternoon through the evening hours. Widespread showers and
strong storms will cross the area through the early to mid evening,
ahead of a strong cold front following close on the heels of the
strongest storms and heaviest rain. Prevailing MVFR cigs/vsbys are
likely, with periods of IFR/LIFR conditions within the most intense
convection. Winds will be very strong and shifting with heights, and
even if low level wind shear does not present itself, aircraft
handling will be made difficult through this evening, with surface
winds from the S 20-30 kts gusting to 35-45 kts, higher in and near
showers and storms. Winds will shift from southerly to be from the
SW just behind the main line of storms, but should maintain a SSW
direction until passage of the cold front, 03z-06z W and 06z-09z E,
when winds will become more WSW or westerly. A west to east trend to
VFR is expected starting early evening W, lasting to late evening E.
But passage of a disturbance aloft may bring a period of MVFR cigs
overnight/early Mon morning (07z-12z), mainly across the northern
terminals (INT/GSO/RDU/RWI). A few showers are possible through Mon
morning across the N, but VFR conditions should dominate.

Looking beyond 18z Mon, gusty winds from the WNW will continue
through Mon afternoon. VFR conditions are likely over central NC
through mid week as high pressure builds over the Gulf and Southeast
states. A mostly dry cold front will drop southeast through the area
Wed night into Thu with isolated showers and gusty shifting winds,
but VFR conditions are expected. Another high pressure area building
in will bring VFR conditions Fri. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight EDT tonight for NCZ021-022-038-039-
073.

&&

SYNOPSIS...RAH
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...Ellis
AVIATION...Hartfield
Hazardous weather outlook, Apr 15, 3:07 PM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
307 PM EDT Sun Apr 15 2018

NCZ021-022-038-039-073-161130-
Forsyth-Guilford-Davidson-Randolph-Stanly-
307 PM EDT Sun Apr 15 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 53 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

A few severe thunderstorms will occur this afternoon through early
evening. The primary severe weather hazards will be locally damaging
wind gusts, isolated tornadoes, and torrential downpours that may
cause localized flooding.

The greatest risk for severe storms will occur between 4 PM and 8
PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon through mid evening.

NCZ023-074-083-084-161130-
Alamance-Montgomery-Anson-Richmond-
307 PM EDT Sun Apr 15 2018

...TORNADO WATCH 53 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

A few severe thunderstorms will occur this afternoon through early
evening. The primary severe weather hazards will be locally damaging
wind gusts, isolated tornadoes, and torrential downpours that may
cause localized flooding.

The greatest risk for severe storms will occur between 4 PM and 8
PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon through mid evening.

NCZ007>009-024-025-040-041-075>077-085-086-088-161130-
Person-Granville-Vance-Orange-Durham-Chatham-Wake-Moore-Lee-Harnett-
Scotland-Hoke-Cumberland-
307 PM EDT Sun Apr 15 2018

...TORNADO WATCH 53 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

A few severe thunderstorms will occur late this afternoon through
this evening. The primary severe weather hazards will be locally
damaging wind gusts, torrential downpours that may cause localized
flooding, and possibly an isolated tornado.

The greatest risk for severe storms will occur between 6 PM and 11
PM, although an isolated strong to severe storm may occur as early
as 3 PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this afternoon through mid evening.

NCZ010-011-026>028-042-043-078-089-161130-
Warren-Halifax-Franklin-Nash-Edgecombe-Johnston-Wilson-Wayne-Sampson-
307 PM EDT Sun Apr 15 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

A few severe thunderstorms will occur late this afternoon through
this evening. The primary severe weather hazards will be locally
damaging wind gusts, torrential downpours that may cause localized
flooding, and possibly an isolated tornado.

The greatest risk for severe storms will occur between 6 PM and 11
PM, although an isolated strong to severe storm may occur as early
as 3 PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely late this afternoon through mid
evening.

In the hours before

Local storm report, Apr 15, 4:47 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND DMG     2 NW BADIN LAKE         35.48N 80.11W
04/15/2018                   MONTGOMERY         NC   911 CALL CENTER

            TREES AND POWER LINES WERE REPORTED DOWN
            NEAR BADIN LAKE.

&&

BSD/JFD
Local storm report, Apr 15, 4:49 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     1 SSW ALBEMARLE         35.35N 80.20W
04/15/2018                   STANLY             NC   911 CALL CENTER

            TREES AND POWER LINES WERE REPORTED DOWN
            ACROSS THE COUNTY, SOME ON HOUSES.

&&

BSD/JFD
Local storm report, Apr 15, 5:00 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     1 NNE NEW HOPE          35.56N 80.01W
04/15/2018                   RANDOLPH           NC   EMERGENCY MNGR

            ONE TREE WAS REPORTED DOWN BLOCKING THE ROAD
            NEAR THE INTERSECTION OF LANIER HILL RD AND
            NEW HOPE RD.

&&

BSD/JFD
Local storm report, Apr 15, 5:03 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             1 WSW LEWISVILLE        36.09N 80.41W
04/15/2018  E1.25 INCH       FORSYTH            NC   PUBLIC

            HALF DOLLAR HAIL REPORTED OFF OF
            LEWISVILLE-CLEMMONS RD.

&&

RTE
Local storm report, Apr 15, 5:05 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     LIGHTNING        2 NNE THOMASVILLE       35.92N 80.07W
04/15/2018                   DAVIDSON           NC   PUBLIC

            A HOME WAS REPORTED ON FIRE DUE TO A
            LIGHTNING STRIKE AT 703 HASTY SCHOOL RD,
            THOMASVILLE, NC.

&&

BSD/JFD
Local storm report, Apr 15, 5:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT SUN APR 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          3 ESE GREENSBORO        36.06N 79.77W
04/15/2018                   GUILFORD           NC   EMERGENCY MNGR

            A TORNADO WAS REPORTED ON THE GROUND AT GATE
            CITY BLVD AND US 29, GREENSBORO, NC.

&&

BSD/JFD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 11:30 AM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more14 hr
Apr 15, 3:45 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly45 min
Apr 15, 4:11 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph64 min
Apr 15, 4:17 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth43 min
Apr 15, 4:35 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph55 min
Apr 15, 4:38 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly52 min
Apr 15, 4:55 PM EDTSevere Thunderstorm WarningRAHHoke, Moore, Scotland80 min
Apr 15, 5:09 PM EDTTornado WarningRAHGuilford21 min
Apr 15, 5:53 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Lee67 min
Apr 15, 6:08 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Person, Wake67 min
Apr 15, 6:23 PM EDTSevere Thunderstorm WarningRAHChatham, Orange37 min
Apr 15, 6:57 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake48 min
Apr 15, 7:08 PM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Durham, Granville, Harnett, Hoke and 6 more3 hr
Apr 15, 7:57 PM EDTSpecial Weather StatementRAHChatham, Hoke, Lee, Moore, Scotland63 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.